Alert archive / Mississippi / Special Weather Statements in 2019

Special Weather Statement, NWS Jackson, MS

August 4, 2019Smith County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 4, 2019, 5:26 PM CDT for Smith County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2019, 5:26 PM CDT (22:26 UTC)
Expired
Aug 4, 2019, 6:00 PM CDT
In force
34 min
Issued by
NWS Jackson, MS

County Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 69 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2019-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1011 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2019-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1011 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

571 
WWUS84 KJAN 042226
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
526 PM CDT Sun Aug 4 2019
 
MSZ056-057-042300-
Smith MS-Jasper MS-
526 PM CDT Sun Aug 4 2019

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL JASPER AND
SOUTHEASTERN SMITH COUNTIES UNTIL 600 PM CDT...

At 526 PM CDT, Meteorologists were tracking a strong thunderstorm 7
miles west of Bay Springs, or 9 miles northwest of Stringer, moving
northeast at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Center Ridge around 530 PM CDT.
  Bay Springs around 555 PM CDT.

Other locations impacted by this storm include Sylvarena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3185 8938 3194 8949 3207 8940 3200 8920
TIME...MOT...LOC 2226Z 215DEG 12KT 3194 8940 

$$

TW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 4, 2:53 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Aug 4, 2:53 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
253 PM CDT Sun Aug 4 2019

.DISCUSSION...
Tonight and Monday: Convection has been more abundant this afternoon
owing to greater deep layer moisture and a lingering weak surface
trough. Moderate to strong instability has allowed a few convective
cores to become robust; however, weak shear has limited the ability
of stronger convection to sustain itself. As this activity is
primarily diurnal in nature, coverage should decrease quickly after
sunset. Patchy fog will be possible late tonight through daybreak
Monday, particularly given the greater coverage of rain today and
anticipated calm/light wind overnight. While it could be locally
dense in a few spots, confidence in coverage is too low to warrant
mention in the HWO at this point.

The weak surface trough will shift slightly southward on Monday,
with relatively drier air advect into the northern portion of the
region. This should shift the balance of highest rain chances toward
the Pine Belt, with coverage more isolated around the Delta
tomorrow. Forecast weak shear and lapse rates suggest any severe
threat will be limited. Lesser clouds/precip should result in
slightly higher, but still seasonable, max temps. /DL/

Monday night through Saturday: Mid level flow pattern will undergo a
slow change through the upcoming week as quasi stationary trough
over the eastern US begins to pull away further east with high over
the Intermountain West ridging eastward. For sensible weather this
will translate into lessening rain chances and increasing daytime
temperatures. While weak shortwaves will continue in the weakening
northwesterly flow to aid in diurnal convective activity, the
increased ridging will begin to skirt these waves further around the
forecast area, mostly affecting far northeastern areas. To the
southwest, less convection and warmer temperatures aloft will allow
surface temperatures to climb as well. With nothing to scour away
the low to mid 70s dewpoints, the higher temperatures will result in
heat indices reaching around 105 over areas west of the river
Tuesday and Wednesday and areawide Thursday through Saturday,
especially over the ArkLaMiss Delta region./GG/

&&

.AVIATION...
18Z TAF discussion:
VFR conditions prevail across most of the area, but scattered
SHRA/TSRA are developing at midday. This activity will continue
through the afternoon hours, bringing potential for brief
categorical reductions in ceiling/visibility, before tapering off
during the early evening. VFR conditions will prevail through most
of the night, then some patchy fog development is possible around
daybreak Monday morning, with reductions to MVFR visibility
possible. Conditions will then improve to VFR again shortly after
daybreak. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       72  92  72  92 /  29  41  15  30
Meridian      71  92  71  92 /  35  50  20  30
Vicksburg     73  92  72  93 /  27  32  11  26
Hattiesburg   72  91  72  92 /  34  60  22  46
Natchez       73  90  72  91 /  27  46  16  38
Greenville    72  91  73  93 /  18  18   7  21
Greenwood     72  89  71  92 /  21  23   8  19

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Aug 4, 2:22 PM CDT, 3 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
222 PM CDT Sun Aug 4 2019

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051930-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
222 PM CDT Sun Aug 4 2019

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Monday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Dangerous heat with maximum heat index values near 105 degrees is
possible for the entire outlook Tuesday through Saturday.

(https://www.weather.gov/images/jan/graphicast/1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

26

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Aug 4, 3:59 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Jackson MS
359 PM CDT Sun Aug 4 2019

MSZ049-055-042130-
Rankin MS-Simpson MS-
359 PM CDT Sun Aug 4 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANKIN AND
NORTHEASTERN SIMPSON COUNTIES UNTIL 430 PM CDT...

At 359 PM CDT, Meteorologists were tracking a strong thunderstorm
near Martinville, or near Mendenhall, moving southeast at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Martinville around 415 PM CDT.

Other locations impacted by this storm include Puckett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3190 8980 3205 8993 3212 8981 3206 8974
      3205 8973 3205 8972 3199 8965
TIME...MOT...LOC 2059Z 325DEG 12KT 3202 8979

TW
Special weather statement, Aug 4, 4:11 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Jackson MS
411 PM CDT Sun Aug 4 2019

MSZ027-028-042145-
Carroll MS-Montgomery MS-
411 PM CDT Sun Aug 4 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CARROLL AND
SOUTHERN MONTGOMERY COUNTIES UNTIL 445 PM CDT...

At 411 PM CDT, Meteorologists were tracking a strong thunderstorm
near Vaiden, or 7 miles southeast of Winona, moving south at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Poplar Creek around 420 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3336 8946 3328 8958 3329 8970 3326 8971
      3325 8972 3342 8982 3356 8964
TIME...MOT...LOC 2111Z 340DEG 30KT 3339 8967

TW
Special weather statement, Aug 4, 4:14 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Jackson MS
414 PM CDT Sun Aug 4 2019

MSZ018-019-042145-
Sunflower MS-Bolivar MS-
414 PM CDT Sun Aug 4 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SUNFLOWER AND
SOUTHEASTERN BOLIVAR COUNTIES UNTIL 445 PM CDT...

At 414 PM CDT, Meteorologists were tracking a strong thunderstorm
over Renova, or near Cleveland, moving south at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Boyle around 425 PM CDT.
  Shaw around 440 PM CDT.

Other locations impacted by this storm include Merigold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3383 9078 3388 9062 3357 9053 3357 9078
TIME...MOT...LOC 2114Z 351DEG 24KT 3377 9068

TW
Special weather statement, Aug 4, 4:28 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Jackson MS
428 PM CDT Sun Aug 4 2019

MSZ031-042200-
Lowndes MS-
428 PM CDT Sun Aug 4 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LOWNDES COUNTY
UNTIL 500 PM CDT...

At 428 PM CDT, Meteorologists were tracking a strong thunderstorm
over Kolola Springs, or near Columbus AFB, moving east at 10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Caledonia around 440 PM CDT.
  Steens around 500 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3351 8828 3362 8849 3367 8848 3366 8846
      3368 8843 3367 8842 3368 8840 3369 8839
      3369 8837 3372 8833 3374 8833 3374 8825
TIME...MOT...LOC 2128Z 290DEG 10KT 3364 8839

TW
Special weather statement, Aug 4, 4:56 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
456 PM CDT Sun Aug 4 2019

MSZ019-035-042230-
Humphreys MS-Sunflower MS-
456 PM CDT Sun Aug 4 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SUNFLOWER AND NORTH
CENTRAL HUMPHREYS COUNTIES UNTIL 530 PM CDT...

At 456 PM CDT, Meteorologists were tracking a strong thunderstorm
over Inverness, or near Indianola, moving southeast at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Inverness around 500 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3333 9045 3327 9045 3327 9065 3339 9071
      3347 9054
TIME...MOT...LOC 2156Z 322DEG 16KT 3339 9059

TW
Special weather statement, Aug 4, 5:26 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
526 PM CDT Sun Aug 4 2019

MSZ056-057-042300-
Smith MS-Jasper MS-
526 PM CDT Sun Aug 4 2019

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL JASPER AND
SOUTHEASTERN SMITH COUNTIES UNTIL 600 PM CDT...

At 526 PM CDT, Meteorologists were tracking a strong thunderstorm 7
miles west of Bay Springs, or 9 miles northwest of Stringer, moving
northeast at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Center Ridge around 530 PM CDT.
  Bay Springs around 555 PM CDT.

Other locations impacted by this storm include Sylvarena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3185 8938 3194 8949 3207 8940 3200 8920
TIME...MOT...LOC 2226Z 215DEG 12KT 3194 8940

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 1:54 PM CDTSpecial Weather StatementJANKemper51 min
Aug 4, 2:08 PM CDTSpecial Weather StatementJANWinston37 min
Aug 4, 2:26 PM CDTSpecial Weather StatementJANNeshoba34 min
Aug 4, 2:28 PM CDTSevere Thunderstorm WarningJANNeshoba47 min
Aug 4, 2:41 PM CDTSpecial Weather StatementJANLauderdale19 min
Aug 4, 2:48 PM CDTSpecial Weather StatementJANGrenada27 min
Aug 4, 2:55 PM CDTFlash Flood WarningJANLeake, Neshoba80 min
Aug 4, 3:13 PM CDTSpecial Weather StatementJANAttala32 min
Aug 4, 3:24 PM CDTSpecial Weather StatementJANGrenada51 min
Aug 4, 3:27 PM CDTSpecial Weather StatementJANMontgomery33 min
Aug 4, 3:34 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Marion19 min
Aug 4, 3:40 PM CDTSpecial Weather StatementJANMadison35 min
Aug 4, 3:59 PM CDTSpecial Weather StatementJANSimpson31 min
Aug 4, 4:11 PM CDTSpecial Weather StatementJANMontgomery34 min
Aug 4, 4:14 PM CDTSpecial Weather StatementJANSunflower31 min
Aug 4, 4:28 PM CDTSpecial Weather StatementJANLowndes32 min
Aug 4, 4:56 PM CDTSpecial Weather StatementJANSunflower34 min
Aug 4, 5:29 PM CDTSevere Thunderstorm WarningJANJasper, Smith16 min
Aug 4, 5:44 PM CDTSpecial Weather StatementJANCopiah31 min

Nearby

Special Weather Statements in Mississippi, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.